Tennessee, 2008

Damaging Wind in Tennessee, June 2, 2008

June 2, 2008 · NWS OHX · 1 event in 1 county or zone

A pulse type thunderstorm occurred in Coffee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A pulse type thunderstorm occurred in Coffee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 2:42 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 2, 2:42 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT MON JUN 2 2008

DISCUSSION...
AT 3 PM ISOLATED SHOWERS WERE BEGINNING TO DEVELOP OVER THE
SOUTHERN SECTIONS OF THE MID STATE. A WEAK SFC BOUNDARY WAS
LOCATED JUST TO OUR WEST AND SOUTH. THIS STATIONARY FRONT EXTENDS
FROM NEAR DYERBURG TENNESSEE...TO THE TENNESSEE RIVER IN WESTERN
ALABAMA...TO THE GEORGIA/ALABAMA LINE WEST OF ATLANTA. A
THUNDERSTORM COMPLEX MCS OVER CENTRAL MISSOURI IS EXTENDING
SOUTHEASTWARD ALONG THIS LINE AND IS CURRENTLY PRODUCING
THUNDERSTORMS AS FAR EAST AS THE MISSISSIPPI RIVER IN SOUTHEAST
MISSOURI. CURRENTLY MOST OF THE MID STATE HAD PARTLY CLOUDY SKIES
WITH TEMPERATURES IN THE 80S AND SOUTH TO SOUTHWEST WINDS.

ON HANDLING THE PRECIP THE NAM LOOKS LIKE THE BEST MODEL. IT
TAKES THE PRECIP FROM THE MCS SOUTHEASTWARD THEN AS WE LOSS THE
DAYS ENERGY DECREASES THE PRECIP IN AREAL COVERAGE AND INTENSITY.
THEN AS WE HEAT UP TOMORROW...GIVING US MORE LIFTING...THERE WILL
BE A CHANCE OF PRECIP OVER THE ENTIRE MID STATE. THE BEST CHANCE
FOR PRECIP WILL BE IN THE NORTHEAST SECTION TUESDAY AND TUESDAY
NIGHT. AFTER TUESDAY NIGHT A HIGH PRESSURE RIDGE START TO BUILD
OVER THE MID STATE AND ESTABLISHING ITSELF OVER THE CWA. THIS
HIGH PRESSURE RIDGING WILL BRING MOSTLY DRY WEATHER TO THE MID
UNTIL SATURDAY. AS THE HIGH PRESSURE SYSTEM SET UP TO OUR
SOUTHEAST...SOUTHERLY WINDS WILL INCREASE THE MOISTURE LEVELS
OVER THE CWA. SATURDAY AN UPPER LEVEL SHORT WAVE MOVES NORTH OF
OUR CWA BRINGING US ANOTHER CHANCE OF PRECIP. THEN FAIR WEATHER
SATURDAY NIGHT THROUGH MONDAY.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  91  73  93 /  20  30  10  10
CLARKSVILLE    68  90  71  93 /  20  20  10  10
CROSSVILLE     62  81  68  89 /  20  30  20  10
COLUMBIA       68  91  71  92 /  20  30  10  10
LAWRENCEBURG   68  90  70  93 /  20  20  10  10
WAVERLY        68  91  71  93 /  20  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 2, 4:18 AM CST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT MON JUN 2 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
518 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS
EVEN A SLIM CHANCE OF THESE STORMS REACHING SEVERE LIMITS...
WITH HAIL AND STRONG TO DAMAGING WINDS LOCALLY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The radar

The Northeast Alabama radar (KHTX), 51 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
June 2, 6:15 PM CST
Where
Coffee County, Tullahoma
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
35.370, -86.230

Trees and power lines were down in Tullahoma. A 100-year-old oak tree was blown down on Polk St. Another tree was blown down on Lincoln St. In addition, a tree fell on a house on Lindenwood Street in Tullahoma, and also just 4 houses away, a tree fell on a 2007 Dodge Grand Caravan.

1,300 people were without power in Tullahoma at one time during the thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95381.